Alert archive / Indiana / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Indianapolis, IN

July 3, 201625 counties in Indiana

NWS Indianapolis, IN issued this flash flood watch at Jul 3, 2016, 3:44 AM EDT for 25 counties in Indiana. It took effect at Jul 3, 2016, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2016, 3:44 AM EDT (07:44 UTC)
In effect from
Jul 3, 2016, 8:00 AM EDT
Expired
Jul 3, 2016, 10:59 PM EDT
In force
15 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 25 counties

Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Hancock County, IN, Hendricks County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WGUS63 KIND 030744
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 AM EDT SUN JUL 3 2016

...FLASH FLOOD WATCH IN EFFECT THIS MORNING THROUGH MONDAY
EVENING... 

INZ043>048-051>057-060>065-067>072-031545-
/O.NEW.KIND.FF.A.0001.160703T1200Z-160705T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
344 AM EDT SUN JUL 3 2016

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL INDIANA...SOUTH 
  CENTRAL INDIANA...SOUTHEAST INDIANA...SOUTHWEST INDIANA AND 
  WEST CENTRAL INDIANA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL INDIANA...BARTHOLOMEW...DECATUR...HANCOCK... 
  HENDRICKS...JOHNSON...MARION...MORGAN...RUSH AND SHELBY. IN 
  SOUTH CENTRAL INDIANA...BROWN...JACKSON...LAWRENCE AND MONROE. 
  IN SOUTHEAST INDIANA...JENNINGS. IN SOUTHWEST INDIANA... 
  DAVIESS...GREENE...KNOX...MARTIN AND SULLIVAN. IN WEST CENTRAL 
  INDIANA...CLAY...OWEN...PARKE...PUTNAM...VERMILLION AND VIGO. 

* FROM 8 AM EDT THIS MORNING THROUGH MONDAY EVENING

* A WARM FRONT WILL LIFT INTO SOUTHERN PORTIONS OF CENTRAL INDIANA
  LATER TODAY...REMAINING NEARLY STATIONARY THROUGH MONDAY AS LOW
  PRESSURE TRACKS ALONG THE BOUNDARY. THIS WILL CAUSE MULTIPLE
  ROUNDS OF HEAVY RAIN AND THUNDERSTORMS...ESPECIALLY THIS EVENING
  THROUGH MONDAY MORNING. 2 TO 4 INCHES OF RAIN WITH LOCALLY
  HIGHER AMOUNTS ARE POSSIBLE BY MONDAY EVENING.

* THE HEAVY RAIN MAY RESULT IN FLASH FLOODING OF LOW LYING AND
  POOR DRAINAGE AREAS AS WELL AS SMALLER CREEKS AND STREAMS.
  LONGER TERM FLOODING OF LARGER STREAMS AND RIVERS WILL ALSO
  OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RYAN
3 follow-up statements
818 
WGUS63 KIND 031336
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 AM EDT SUN JUL 3 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

INZ043>048-051>057-060>065-067>072-032145-
/O.CON.KIND.FF.A.0001.000000T0000Z-160705T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
936 AM EDT SUN JUL 3 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL INDIANA...SOUTH CENTRAL INDIANA... 
  SOUTHEAST INDIANA...SOUTHWEST INDIANA AND WEST CENTRAL 
  INDIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL INDIANA...
   BARTHOLOMEW...DECATUR...HANCOCK...HENDRICKS...JOHNSON... 
  MARION...MORGAN...RUSH AND SHELBY. IN SOUTH CENTRAL INDIANA... 
  BROWN...JACKSON...LAWRENCE AND MONROE. IN SOUTHEAST INDIANA... 
  JENNINGS. IN SOUTHWEST INDIANA...DAVIESS...GREENE...KNOX... 
  MARTIN AND SULLIVAN. IN WEST CENTRAL INDIANA...CLAY...OWEN... 
  PARKE...PUTNAM...VERMILLION AND VIGO. 

* THROUGH MONDAY EVENING

* A WARM FRONT WILL LIFT INTO SOUTHERN PORTIONS OF CENTRAL 
  INDIANA LATER TODAY...REMAINING NEARLY STATIONARY THROUGH 
  MONDAY AS LOW PRESSURE TRACKS ALONG THE BOUNDARY. THIS WILL 
  CAUSE MULTIPLE ROUNDS OF HEAVY RAIN AND THUNDERSTORMS... 
  ESPECIALLY THIS EVENING THROUGH MONDAY MORNING. 2 TO 4 INCHES 
  OF RAIN WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE BY MONDAY 
  EVENING. 

* THE HEAVY RAIN MAY RESULT IN FLASH FLOODING OF LOW LYING AND 
  POOR DRAINAGE AREAS AS WELL AS SMALLER CREEKS AND STREAMS. 
  LONGER TERM FLOODING OF LARGER STREAMS AND RIVERS WILL ALSO 
  OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
127 
WGUS63 KIND 031937
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
337 PM EDT SUN JUL 3 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

INZ043>048-051>057-060>065-067>072-040345-
/O.CON.KIND.FF.A.0001.000000T0000Z-160705T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
337 PM EDT SUN JUL 3 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL INDIANA...SOUTH CENTRAL INDIANA... 
  SOUTHEAST INDIANA...SOUTHWEST INDIANA AND WEST CENTRAL 
  INDIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL INDIANA...
   BARTHOLOMEW...DECATUR...HANCOCK...HENDRICKS...JOHNSON... 
  MARION...MORGAN...RUSH AND SHELBY. IN SOUTH CENTRAL INDIANA... 
  BROWN...JACKSON...LAWRENCE AND MONROE. IN SOUTHEAST INDIANA... 
  JENNINGS. IN SOUTHWEST INDIANA...DAVIESS...GREENE...KNOX... 
  MARTIN AND SULLIVAN. IN WEST CENTRAL INDIANA...CLAY...OWEN... 
  PARKE...PUTNAM...VERMILLION AND VIGO. 

* THROUGH MONDAY EVENING

* A WARM FRONT WILL LIFT INTO SOUTHERN PORTIONS OF CENTRAL INDIANA
  TONIGHT...REMAINING NEARLY STATIONARY THROUGH MONDAY AS LOW
  PRESSURE TRACKS ALONG THE BOUNDARY. THIS WILL CAUSE MULTIPLE
  ROUNDS OF HEAVY RAIN AND THUNDERSTORMS... ESPECIALLY THIS
  EVENING THROUGH MONDAY MORNING. 2 TO 4 INCHES OF RAIN WITH
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE BY MONDAY EVENING.

* THE HEAVY RAIN MAY RESULT IN FLASH FLOODING OF LOW LYING AND 
  POOR DRAINAGE AREAS AS WELL AS SMALLER CREEKS AND STREAMS. 
  LONGER TERM FLOODING OF LARGER STREAMS AND RIVERS WILL ALSO 
  OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
307 
WGUS63 KIND 040259
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 PM EDT SUN JUL 3 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

INZ043>048-051>057-060>065-067>072-041100-
/O.CAN.KIND.FF.A.0001.000000T0000Z-160705T0000Z/
/O.NEW.KIND.FF.A.0002.160704T0300Z-160705T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1059 PM EDT SUN JUL 3 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL INDIANA...SOUTH CENTRAL INDIANA...SOUTHEAST
  INDIANA...SOUTHWEST INDIANA AND WEST CENTRAL INDIANA...INCLUDING
  THE FOLLOWING AREAS...IN CENTRAL
  INDIANA...BARTHOLOMEW...DECATUR...HANCOCK...
  HENDRICKS...JOHNSON...MARION...MORGAN...RUSH AND SHELBY. IN
  SOUTH CENTRAL INDIANA...BROWN...JACKSON...LAWRENCE AND MONROE.
  IN SOUTHEAST INDIANA...JENNINGS. IN SOUTHWEST INDIANA...
  DAVIESS...GREENE...KNOX...MARTIN AND SULLIVAN. IN WEST CENTRAL
  INDIANA...CLAY...OWEN...PARKE...PUTNAM...VERMILLION AND VIGO.

* THROUGH MONDAY EVENING

*  A WARM FRONT WILL LIFT INTO SOUTHERN PORTIONS OF CENTRAL
   INDIANA TONIGHT...REMAINING NEARLY STATIONARY THROUGH MONDAY AS LOW
   PRESSURE TRACKS ALONG THE BOUNDARY. THIS WILL CAUSE MULTIPLE
   ROUNDS OF HEAVY RAIN AND THUNDERSTORMS... ESPECIALLY THIS
   EVENING THROUGH MONDAY MORNING. 2 TO 4 INCHES OF RAIN WITH
   LOCALLY HIGHER AMOUNTS ARE POSSIBLE BY MONDAY EVENING.

*  THE HEAVY RAIN MAY RESULT IN FLASH FLOODING OF LOW LYING AND
   POOR DRAINAGE AREAS AS WELL AS SMALLER CREEKS AND STREAMS.
   LONGER TERM FLOODING OF LARGER STREAMS AND RIVERS WILL ALSO
   OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Jul 3, 2:31 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 3, 2:31 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
231 AM EDT SUN JUL 3 2016

.UPDATE...
The LONG TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 350 PM EDT SAT JUL 2 2016

Low pressure pressure near the Oklahoma panhandle will track east
across the central and southern plains tonight...and into the
middle Mississippi valley late Sunday and across central Indiana Monday.
This system will bring very heavy rainfall to much of our region
Sunday into Monday.

Temperatures will be unseasonably cool Sunday...but will gradually
warm up next week as an upper ridge of high pressure builds across
the southern U.S.   A couple of weak upper disturbances moving across
the northern U.S. may generate a few thunderstorms much of next week.

&&

.NEAR TERM /Rest of Tonight/...

Issued at 956 PM EDT Sat Jul 2 2016

UPDATE...
Inserted mention of slight chance pops over the southeastern
counties over the next few hours to match current radar trends.
Otherwise, activity will be minimal until after midnight when rain
showers start overspreading the area from the west/southwest.
Western and southwestern counties could also see some isolated
thunderstorms towards tomorrow morning. Meanwhile, current temps
across the area are generally in the 60s and are expected to
bottom out in the upper 50s/low 60s. Updated grids have been sent.

PREVIOUS DISCUSSION...
Satellite indicated lots of mid/high clouds across Indiana.  In
addition very light showers...mostly sprinkles were spreading
into western Indiana. Much of this will die out in a few hours as
it pushes into drier air...but more rain showers will spread east
across our region late evening on as warm advection increases.

The rapid refresh indicates showers will gradually increase after
midnight. Went with chance POPS west central and southwest this
evening increasing to likely POPS west and and POPS elsewhere by
morning. Could see an isolated thunderstorm west and southwest
towards morning.

Concerning low temperatures tonight went close to a MOS blend with
lows from the upper 50s north to lower 60s south.

&&

.SHORT TERM /Sunday through Monday Night/...
Issued at 350 PM EDT SAT JUL 2 2016

Forecast challenges focus on an extended threat for heavy rain and
flooding as a warm front lifts into the area and becomes quasi-
stationary through much of the short term.

Low pressure will move across the southern and central plains to
central Indiana Monday. Models have trended a little farther
north...but this may be a bit overdone. With convection
increasing...went along with HPC which shifts the heaviest rain
axis a little to the south of the model mean position. Latest
models hint at two periods of heaviest rain with the first one
occurring over west central Indiana Sunday morning and another one
occurring over central and southern sections Sunday night.

Areas central and south could see total rain amounts from late
tonight through Monday around 3 inches with locally heavier
amount. After coordinating with other offices have decided to hold
off on any flood watch since conditions are initially dry and the
first one to two inches should not cause much of a problem. It
looks like the main threat for a flood problem would be Sunday
night when that 2nd round of heavy rain occurs. SPC also has far
southwest sections in a slight risk of severe storms late Sunday.

The heaviest rain will move east of our area Monday...although
models still indicate high POPS on Monday. Showers and
thunderstorms will diminish Monday night into Tuesday as the low
pressure system moves on to the east. Although a weak frontal
system will remain across our south through Tuesday.

Unseasonably cool temperatures will occur over north and central
sections as rain spreads east across our region. Models indicate
some areas could see low record highs Sunday. Anyways expect highs
from around 70 north and central to the upper 70s southwest
Sunday. Highs Monday and Tuesday will be progressively warmer with
upper 70s to around 80 Monday and lower to middle 80s Tuesday.
Raises lows a little from MOS numbers both Sunday night and Monday
with clouds and warm advection. Lows will be in the 60s Sunday
night and 65 to 70 Monday night.

&&

.LONG TERM /Wednesday through next Saturday/...

Issued at 230 AM EDT Sun Jul 3 2016

Ensembles in good agreement on the general weather pattern during
the extended period. The local area is expected to reside along
the southern edge of the westerlies as a heat ridge expands
through the southern parts of the country. This will result in the
potential for periodic convective clusters to affect the area as
upper waves ripple along the edge of the heat ridge. Will keep
chance PoPs going throughout the extended.

&&

.AVIATION /Discussion for 03/0600Z TAF issuance/...

Issued at 1235 AM EDT Sun Jul 3 2016

Satellite imagery shows colder cloud tops over MO moving east and
northeast towards IL and IN. Extrapolation brings this activity
intowestern and central IN now around 06Z. The lastest HRRR model
forecasts the activity moving in between 08-10Z time frame.

Looks like cielings and visibilities will drop into MVFR category
between 06Z-08Z then IFR/LIFR once the rain begins across the area
and last through 12Z.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...TDUD
SHORT TERM...JH
LONG TERM....JAS
AVIATION...DWM
Hazardous weather outlook, Jul 2, 5:17 PM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT SAT JUL 2 2016

INZ021-028>031-035>042-044>049-053>057-062>065-069>072-032130-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
517 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

DISCUSSION: HIGH PRESSURE WILL SHIFT FARTHER EAST AS A WARM FRONT
APPROACHES FROM THE SOUTHWEST. A FEW SHOWERS WILL SPREAD INTO WEST
AND SOUTHERN SECTIONS THIS EVENING AND SPREAD NORTHEAST TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED SUNDAY
THROUGH INDEPENDENCE DAY. STORMS WILL LARGELY REMAIN
SUBSEVERE...ALTHOUGH A FEW STORMS COULD PRODUCE DAMAGING WINDS AND
LARGE HAIL ACROSS THE LOWER WABASH VALLEY SUNDAY AFTERNOON AND
NIGHT. ADDITIONAL CHANCES FOR STORMS ARE POSSIBLE THROUGH THE
UPCOMING WEEK. LIGHTNING IS A THREAT FROM ANY STORM.

THE PRIMARY THREAT SUNDAY AND MONDAY WILL BE REPEATED ROUNDS OF
TORRENTIAL RAINFALL THAT MAY RESULT IN FLASH FLOODING. 2 TO 4
INCHES OF RAIN ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS BY
MONDAY NIGHT.

DISCUSSION: A STALLED FRONTAL BOUNDARY WILL PUSH BACK NORTH INTO
THE REGION BY SUNDAY AND REMAIN INTO NEXT WEEK...WITH SEVERAL
OPPORTUNITIES FOR THUNDERSTORMS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-051-052-060-061-067-068-032130-
VERMILLION-VIGO-CLAY-SULLIVAN-GREENE-KNOX-DAVIESS-
INCLUDING THE CITIES OF...TERRE HAUTE...VINCENNES
517 PM EDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A FEW THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. WE ARE NOT
EXPECTING ANY OF THESE TO BE SEVERE.

HAZARDS: LIGHTNING.

TIMING: LATE TONIGHT.

DISCUSSION: HIGH PRESSURE WILL SHIFT FARTHER EAST AS A WARM FRONT
APPROACHES FROM THE SOUTHWEST. A FEW SHOWERS WILL DEVELOP OVER THE
LOWER WABASH VALLEY LATE THIS EVENING. SHOWERS WILL BECOME MORE
NUMEROUS OVERNIGHT AND AN ISOLATED THUNDERSTORM IS POSSIBLE
TOWARDS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED SUNDAY
THROUGH INDEPENDENCE DAY. STORMS WILL LARGELY REMAIN
SUBSEVERE...ALTHOUGH A FEW STORMS COULD PRODUCE DAMAGING WINDS AND
LARGE HAIL ACROSS THE LOWER WABASH VALLEY SUNDAY AFTERNOON AND
NIGHT. ADDITIONAL CHANCES FOR STORMS ARE POSSIBLE THROUGH THE
UPCOMING WEEK. LIGHTNING IS A THREAT FROM ANY STORM.

THE PRIMARY THREAT SUNDAY AND MONDAY WILL BE REPEATED ROUNDS OF
TORRENTIAL RAINFALL THAT MAY RESULT IN FLASH FLOODING. 2 TO 4
INCHES OF RAIN ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS BY
MONDAY NIGHT.

DISCUSSION: A STALLED FRONTAL BOUNDARY WILL PUSH BACK NORTH INTO
THE REGION BY SUNDAY AND REMAIN INTO NEXT WEEK...WITH SEVERAL
OPPORTUNITIES FOR THUNDERSTORMS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

Flash Flood Watches in Indiana, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.